Alert archive / Ohio / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 68, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 2, 2007, 4:01 PM EDT for Seneca County, Ohio. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2007, 4:01 PM EDT (20:01 UTC)
- Expired
- Jun 2, 2007, 4:45 PM EDT
- In force
- 44 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Seneca County, OH
The radar
The Cleveland radar (KCLE), 93 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 4:04 PM EDT | HAIL 1.75 | 10 Sw Bellevue, OH | |
| Jun 2, 4:10 PM EDT | TSTM WND DMG | 6 Sw Bellevue, OH | MANY LARGE TREE LIMBS AND ONE TREE DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 8.0 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 472 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1217 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 022001
SVRCLE
OHC147-022045-
/O.NEW.KCLE.SV.W.0068.070602T2001Z-070602T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
401 PM EDT SAT JUN 2 2007
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SENECA COUNTY IN NORTHWEST OHIO
* UNTIL 445 PM EDT
* AT 357 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
REPUBLIC...OR ABOUT 12 MILES EAST OF TIFFIN...AND MOVING NORTHEAST
AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTY.
LAT...LON 4125 8302 4125 8284 4124 8284 4123 8284
4110 8283 4105 8294 4104 8295 4117 8311
$$
FMK2 follow-up statements
000
WWUS51 KCLE 022022
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
422 PM EDT SAT JUN 2 2007
OHC147-022045-
/O.CON.KCLE.SV.W.0068.000000T0000Z-070602T2045Z/
SENECA OH-
422 PM EDT SAT JUN 2 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR NORTHEASTERN SENECA COUNTY...
AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9
MILES NORTHEAST OF REPUBLIC...OR ABOUT 14 MILES SOUTHEAST OF
FREMONT...MOVING NORTHEAST AT 10 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
LAT...LON 4125 8302 4125 8284 4124 8284 4123 8284
4110 8283 4105 8294 4104 8295 4117 8311
$$
LW000
WWUS51 KCLE 022041
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
441 PM EDT SAT JUN 2 2007
OHC147-022051-
/O.EXP.KCLE.SV.W.0068.000000T0000Z-070602T2045Z/
SENECA OH-
441 PM EDT SAT JUN 2 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SENECA COUNTY
EXPIRES AT 445 PM EDT...
LAT...LON 4125 8302 4125 8284 4124 8284 4123 8284
4110 8283 4105 8294 4104 8295 4117 8311
$$
LWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:00 PM EDT, 1 hour 1 minute earlier.
Area forecast discussion, Jun 2, 3:00 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 300 PM EDT SAT JUN 2 2007 .SYNOPSIS... LOW PRESSURE OVER THE PLAINS STATES WILL MOVE SLOWLY EAST AND THE ASSOCIATED WEAK COLD FRONT WILL SLOWLY CROSS THE AREA SUNDAY NIGHT AND MONDAY. HIGH PRESSURE WILL BUILD ACROSS THE GREAT LAKES MID WEEK. THE NEXT COLD FRONT IS EXPECTED ON FRIDAY. && .NEAR TERM /THROUGH SUNDAY/... CURRENT CONVECTION SEEMS DRIVEN ALMOST ENTIRELY BY DAYTIME HEATING AND COVERAGE SHOULD REMAIN IN THE 20-30 PERCENT RANGE IN MOST AREAS. SOME HELP WITH LAKE BREEZE CONVERGENCE AND A NICE CLUSTER OVER W CENTRAL OHIO. ACTIVITY SHOULD DIMINISH AROUND SUNSET. BIG PICTURE FOR TONIGHT AND SUNDAY REMAINS THE SAME...SLOW MOVING N PLAINS UPPER LOW TO SLOWLY LIFT OUT ACROSS THE GREAT LAKES SUNDAY INTO MONDAY WITH SOUTHEAST SYSTEM LIFTING NORTH ALONG THE EAST COAST. I AM CONCERNED NOW THAT WE MAY WELL FIND OURSELVES IN BETWEEN THE TWO SYSTEMS RIGHT THROUGH THE PERIOD WHICH MAKES FCST A BIT TOUGHER. WILL GET BRUSHED BY SOME OF THE HIGH CLOUDS COMING UP FROM THE SOUTH BUT WILL LIKELY NOT GET INTO THE TRUE TROPICAL MOISTURE SO WILL HAVE TO COUNT MOSTLY ON THE MOISTURE FROM THE WEST/SOUTHWEST. SYNOPTIC MOISTURE JUST ABOUT SQUEEZED OUT THE N PLAINS SYSTEM SO WILL HAVE TO WAIT FOR MORE CONVECTION TO DEVELOP. SEEMINGLY WITH DEEPER MOISTURE ON SUNDAY. SHOULD HAVE BETTER UPPER LEVEL DIVERGENCE... LOW LEVEL MOISTURE CONVERGENCE...Q VECTOR CONVERGENCE ETC SO ONE WOULD THINK THERE SHOULD BE MORE FREQUENT SHOWERS/TSTORMS. THAT BEING SAID...THERE IS HOPE FOR THOSE WITH OUTDOOR ACTIVITIES THAT THERE WILL BE SOME DRY PERIODS. OF COURSE MOST AREAS NEED THE RAIN AND AS USUAL WE WILL PROB NOT BE ABLE TO PLEASE EVERYONE. WILL OPT FOR WARMER TEMP GUIDANCE BOTH TNGT AND TOMORROW. DEWPOINTS SHOULD REMAIN HIGH ENOUGH WITH A SOUTH BREEZE TNGT FOR TEMPS TO HOLD IN THE MID/UPPER 60S IN MOST AREAS. WITH THIN SPOTS/HOLES IN THE CLOUDS AND ESSENTIALLY THE SAME AIRMASS ON SUNDAY WE SHOULD TAKE A RUN FOR 80/LOWER 80S BFR SHOWERS DEVELOP. && .SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/... SIMILAR TO NEAR TERM DISCUSSION...SHOWERS/STORMS WILL LIKELY CONTINUE TO HAVE A DIURNAL NATURE TO THEM ALTHOUGH SUNDAY NIGHT MAY BE THE BEST CHANCE TO KEEP SOME SHOWERS/STORMS GOING THROUGH THE NIGHT AS THE AXIS OF BEST MOISTURE AND POTENTIAL UPWARD MOTION REMAIN OVER THE AREA AS UPPER LOW LIFTS NEWARD. COOLER MONDAY BUT NOT AS COOL AS GUIDANCE. IT WOULD HAVE TO REMAIN CLOUDY/SHOWERY ALL DAY SO WILL FCST A CATEGORY OR TWO ABV GUIDANCE ASSUMING THAT WE HAVE SOME BREAKS IN THE RAIN AND A FEW HOLES IN THE CLOUDS. && .LONG TERM /TUESDAY THROUGH FRIDAY/... PUSH OF COOLER AND DRIER AIR SEEMS FASTER FOR THE TUESDAY FCST (OR MAYBE I JUST MISINTERPRETED IT YESTERDAY). WILL LOWER POPS A BIT AND LOWER MAX TEMPS TUE AND MIN TEMPS TUE NGT BY A CATEGORY OR TWO. WEDNESDAY STILL APPEARS TO BE A SECOND RELATIVELY COOL DAY WITH TEMPS SLIGHTLY BELOW NORMAL AT LEAST FOR THE EASTERN COUNTIES. NCEP GUIDANCE HAS CHANCE POPS FOR SHOWERS FOR CENTRAL AND WESTERN OHIO BUT WITH LOWER DEWPOINTS AND SEEMINGLY LITTLE RISK OF OVERRUNNING OR A COMPLEX FROM THE WEST WILL KEEP FCST DRY ON WEDNESDAY. ALL MODELS CONTINUE TO SHOW WARM ADVECTION BEGIN QUICKLY AND RATHER AGGRESSIVELY WED NGT INTO THURSDAY. NOT OUT OF THE QUESTION THAT A SHOWER/TSTORM COULD POP UP IN THE STRONG WAA LATER WED NGT INTO THURSDAY BUT BEST LOW LEVEL JET STAYS OVER THE MIDWEST (WEST OF FCST AREA) SO BELIEVE RISK IS RELATIVELY SMALL AND WILL KEEP FCST DRY THURSDAY. THURSDAY NGT AND FRIDAY FCST IS NOT VERY CLEAR TO ME. NEXT COLD FRONT PROGGED TO SAG SOUTH BUT BUILDING RIDGE ALOFT WILL LIKELY ENSURE A SLOWER FRONT AND PERHAPS SET THE FRONT UP TO STALL NEAR THE AREA OVER THE WEEKEND. ECMWF FASTER AND FARTHER SOUTH WITH FRONT BY THE WEEKEND AND NCEP GUIDANCE LEANING IN THAT DIRECTION SO WILL LIMIT RISK OF SHOWERS/STORMS TO THURSDAY NIGHT AND FRIDAY FOR NOW AND START THE WEEKEND OFF DRY AND MENTION/MONITOR THE CONCERN THAT THE FRONT STALLS SOMEWHERE NEAR BY ON SATURDAY/NEXT WEEKEND. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... WX THIS AFTN SHUD BE SIMILAR TO YDA WITH AMS TSRA DVLP FM DAYTIME HEATING. NO ORGANIZATION TO THE CONVECTIVE ACTIVITY WITH LTL RHYME OR REASON TO WHERE TSRA WL OCCUR. PLAN TO ONLY CARRY VCTS IN TAFS FOR AFTN HRS AS BEST THREAT SHUD BE BTWN 18Z AND 23Z. SOME OF THE TSRA CUD BE STG WITH DOWNBURST WNDS APCHG 50KT BUT THESE WL BE VERY ISOLD AND THUS LIKELY NOT TO AFFECT ANY TAF SITES. MODELS SHOW PRE-FRONTAL TROF MOVG EWRD ACRS AREA TNGT WITH NGM DVLPG PRECIP LATE TNGT. BASED ON LAST NITES ABSENSE ON NIGHTIME PRECIP WITH THIS FEATURE WL LV TAFS DRY TNGT INTO SUN MORN TIL NEXT ROUND OF CONVECTION DVLPS MIDDAY SUN. SHUD SEE VFR CONDS PERSIST OUTSIDE OF TSRA WITH MSTLY MVFR FOG DVLPG LATE TNGT. CONTD THREAT FOR TRSA THRU MON AS UPR LVL LOW MOVS THRU ERN GRTLKS KEEPING AMS UNSTBL. MORE WIDESPREAD LWR CIGS PSBL MON NITE INTO TUE AS CDFNT MOVS THRU WITH WRAP CLDS EXPECTED. && .MARINE... LOW PRES MOVG E THRU THE GRTLKS TNGT THRU TUE WL DRAG A CDFNT ACRS LERI LATE SUN AND SUN NITE SHIFTING WNDS FM MNLY SLY TO MNLY WLY THEN ANOTHER REINFORCING CDFNT SHUD MOV THRU LERI MON NITE SHIFTING WNDS TO WNW. THIS SECOND FRONT WL BRING NOTICEABLY COOLER TEMPS AND SHUD ACT TO INCR WAVES AS TEMPS DROP BLW LERI TEMPS. HI PRES WL BLD IN ON WED FOR CALM CONDS WITH MDT S TO SWLY FLOW DVLPG BY THU AS THE HI MOVS OFF THE E CST AND ANOTHER LOW APCHS THE WRN GRTLKS. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KOSARIK NEAR TERM...KOSARIK SHORT TERM...KOSARIK LONG TERM...KOSARIK AVIATION...ADAMS MARINE...ADAMS
Hazardous weather outlook, Jun 2, 5:47 AM EDT, 10 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 547 AM EDT SAT JUN 2 2007 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-031000- MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO- THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO- AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO- GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY- MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE- CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 547 AM EDT SAT JUN 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL DEVELOP AGAIN THIS AFTERNOON AND THERE IS A CHANCE THAT SOME OF THE THUNDERSTORMS WILL BECOME SEVERE. THE MAIN THREAT WILL BE STRONG DAMAGING WINDS. HOWEVER...THERE IS THE POSSIBILITY FOR PENNY SIZE HAIL OR SLIGHTLY LARGER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A COLD FRONT IS EXPECTED TO MOVE THROUGH THE AREA TUESDAY MORNING. THERE IS THE POSSIBILITY THAT SOME SEVERE THUNDERSTORMS COULD DEVELOP WITH THE COLD FRONT. A WARM FRONT WILL MOVE INTO THE REGION THURSDAY NIGHT AND THE THREAT EXISTS FOR MORE THUNDERSTORMS. A COLD FRONT WILL APPROACH FROM THE WEST SOME TIME ON FRIDAY AND THERE WILL ONCE AGAIN BE ANOTHER THREAT FOR THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LOMBARDY
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 3:45 PM EDT | Severe Thunderstorm Warning | CLE | Knox | 60 min |
| Jun 2, 4:37 PM EDT | Severe Thunderstorm Warning | CLE | Erie | 53 min |
| Jun 2, 4:45 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jun 2, 5:16 PM EDT | Severe Thunderstorm Warning | CLE | Huron | 47 min |
| Jun 2, 5:47 PM EDT | Severe Thunderstorm Warning | CLE | Lorain | 58 min |
| Jun 2, 6:11 PM EDT | Special Marine Warning | CLE | 2 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.